Alert archive / Georgia / Fire Weather Watches in 2021

Fire Weather Watch 1, NWS Atlanta, GA

April 20, 202196 counties in Georgia

NWS Atlanta, GA issued this fire weather watch at Apr 20, 2021, 2:39 PM EDT for 96 counties in Georgia. It took effect at Apr 21, 2021, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 2:39 PM EDT (18:39 UTC)
In effect from
Apr 21, 2021, 2:00 PM EDT
Expired
Apr 21, 2021, 5:47 AM EDT
In force
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WWUS82 KFFC 201839
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
239 PM EDT Tue Apr 20 2021


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210245-
/O.NEW.KFFC.FW.A.0001.210421T1800Z-210422T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
239 PM EDT Tue Apr 20 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND HIGH WIND SPEEDS
FOR NORTH AND CENTRAL GEORGIA

The National Weather Service in Peachtree City has issued a Fire
Weather Watch for low relative humidity and high wind speeds, 
which is in effect from Wednesday afternoon through Wednesday 
evening.

* Affected Area...north and central Georgia

* Timing...2 PM to 8 PM Wednesday.

* Winds...northwest winds 15 to 25 mph with gusts up to 35 mph. 

* Relative Humidity...25 to 30 percent

* Temperatures...50s north to near 80 south

* Impacts...The low humidity and gusty winds, in addition to the
  dry fuels, will increase the potential for fires to spread
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This watch includes the Chattahoochee and Oconee National 
Forests.

A Fire Weather Watch means that there is high potential for the
development of critical fire weather conditions in 12 to 96 
hours. Listen for later forecasts and possible Red Flag Warnings.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme
caution.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch.

&&

$$
2 follow-up statements
665 
WWUS82 KFFC 210141
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
941 PM EDT Tue Apr 20 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211100-
/O.CON.KFFC.FW.A.0001.210421T1800Z-210422T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
941 PM EDT Tue Apr 20 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND HIGH WIND 
SPEEDS FOR NORTH AND CENTRAL GEORGIA...

The National Weather Service in Peachtree City has issued a Fire
Weather Watch for low relative humidity and high wind speeds, 
which is in effect from Wednesday afternoon through Wednesday 
evening.

* Affected Area...north and central Georgia.

* Timing...2 PM to 8 PM Wednesday.

* Winds...northwest winds 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...25 to 30 percent.

* Temperatures...50s north to near 80 south.

* Impacts...The low humidity and gusty winds, in addition to the 
  dry fuels, will increase the potential for fires to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This watch includes the Chattahoochee and Oconee National
Forests.

A Fire Weather Watch means that there is high potential for the
development of critical fire weather conditions in 12 to
96 hours. Listen for later forecasts and possible Red Flag
Warnings.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme
caution.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch.

&&

$$
236 
WWUS82 KFFC 210947
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
547 AM EDT Wed Apr 21 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211100-
/O.CAN.KFFC.FW.A.0001.210421T1800Z-210422T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
547 AM EDT Wed Apr 21 2021

...FIRE WEATHER WATCH IS CANCELLED FOR NORTH AND CENTRAL GEORGIA...

The National Weather Service in Peachtree City has cancelled the
Fire Weather Watch.

Red Flag Warning criteria are not forecast to be met across north
and central Georgia today. However, elevated fire danger 
conditions are expected, given gusty winds and dry fuels.

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this fire weather watch went out at Apr 20, 7:40 AM EDT, 6 hours 59 minutes earlier.

Area forecast discussion, Apr 20, 7:40 AM EDT, 6 hours 59 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
740 AM EDT Tue Apr 20 2021

.SHORT TERM /Today through Wednesday/...

A wave in the Gulf on the old frontal boundary was spreading
mid/high clouds across GA and surrounding states. Expect the
clouds to persist into the morning...then diminish this afternoon
as the wave moves eastward. A cold front in the OH Valley this
morning will gradually push into northwest GA around 06z
Wednesday...and should approach central GA early Wednesday
morning. At this time moisture looks limited and is expected to
diminish even more as the front pushes into the state. Have
included no pops for now...only an increase in clouds late tonight
and Wednesday morning.

Relative humidities this afternoon should range from the upper
20s to mid 30s. Winds expected to become southeast early this
morning and southwest this afternoon. This should help introduce
moisture into the area. Not forecasting any fire danger conditions
today but will continue to monitor for changes.

41

&&

.LONG TERM /Wednesday Night through Monday/...

The long-term period picks up on Wednesday night with 850-mb CAA
overspreading north and central Georgia in the wake of the cold
front that pushed through at the end of the short term period.
Still expecting Wednesday overnight into Thursday morning to bring
temperatures in the lower 30s to mid-30s across portions of north
Gerogia, so could see the issuance of a Frost Advisory and Freeze
Watch/Warning later today.

Zonal flow aloft and high pressure across the Southeast on
Thursday and Friday will spell out dry conditions and increased
fire danger concerns. Much of the CWA is at just 5% to 10% of its
normal rainfall over the last 7 days, so dry 10-hour fuels will
continue to act as a fire danger ingredient. In addition, relative
humidity looks to drop below 25% across much of the CWA on
Thursday, and on Friday, relative humidity looks to fall to 25%
across portions of central and eastern Georgia. As a result, a
Fire Danger Statement will be likely be needed both days.

Late Friday night into early Saturday morning, an upper-level
trough will race across Texas and the ArkLaMiss, with DPVA and
moisture advection overspreading the forecast area. The associated
surface low looks to track northeast across MS/AL/TN over the
course of the day, with a warm front lifting north across central
Georgia. Looks like periods of heavy rain could be a concern,
given PWATs of 1.5-1.7 inches, which is near the daily maximum per
sounding climatology. Storm total QPF for the period 00z Saturday
to 12z Sunday is 1.5-2.5 inches. Most streamflows across the CWA
are at normal to below-normal levels, which should limit any
hydrology issues to just localized/nuisance flash flooding.

In addition to a heavy rain threat, the GFS is progging 1000-1500
J/kg MUCAPE across portions of western and central Georgia on
Saturday afternoon, along with a 40-50 kt LLJ... So included a
slight chance of thunder generally south of I-20. Models push the
upper trough off to the east by Sunday morning, with a broad upper
ridge building in across the eastern two-thirds of the CONUS in
its wake, which should make for a dry and sunny Monday.

Martin

&&

AVIATION...
12Z Update...
VFR conditions through the period. Mid/high ceilings this
morning should diminish this afternoon. Winds light and variable
this morning becoming light southeast after 14z. Winds becoming
southwest 5-8 kts after 17z. Cold front moving into the northern
taf sites after 10z Wednesday with gusty northwest winds.

//ATL Confidence...12Z Update...
High on all elements except medium to high on wind shift timing
this morning.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          77  52  66  38 /   5   5   0   0
Atlanta         76  52  61  40 /   5   5   0   0
Blairsville     72  43  52  32 /   5  10   5   0
Cartersville    77  47  59  35 /   5   0   5   0
Columbus        79  53  68  42 /   5   5   0   0
Gainesville     75  52  60  38 /   5   5   0   0
Macon           79  51  72  38 /   5   5   0   0
Rome            77  46  59  35 /   5  10   0   0
Peachtree City  77  50  63  38 /   5   5   0   0
Vidalia         81  56  79  45 /  10  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Martin
AVIATION...41
Hazardous weather outlook, Apr 20, 11:30 AM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1130 AM EDT Tue Apr 20 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1130 AM EDT Tue Apr 20 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a chance of thunderstorms and periods of heavy rain on
Saturday, although much forecast uncertainty continues. Continue to
monitor the latest forecasts over the coming days.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:41 PM EDTFreeze WatchFFCFannin, Gilmer, Towns, Union13 hr
Apr 20, 2:41 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more31 hr

Nearby

Fire Weather Watches in Georgia, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.